News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: hypertension and tachycardia


 greeneyes58 - Sun Aug 19, 2007 6:53 pm

I am female 49 years old dx with tachycardia and hypertension 10 years ago, I am taking coreg cr 10 mg and the ten mgs makes me weak and out of breath, and it also controls my hbp, however before cr I took a quarter of 25 mgs and that was making me have more energy, however my bp begain to climb, so the pcp told me to get off the cr 10 mgs. And he put me on avapro, my heart rate is acting up again. What in your opinion should I do now. I have tried , atenolol, toprol ect, I had severe breathing problems so thats why he put me on coreg. Family history of heart disease. And I have diabetes also. Thanks so much greeneyes58
 Dr. Chan Lowe - Wed Sep 12, 2007 10:32 pm

User avatar Hi Greeneyes58,

It sounds as if you have two issues, high blood pressure and tachycardia. The beta-blocker medications (the atenolol and toprol) are great choices since they block both the elevated heart rate and lower the blood pressure. Unfortunately, it sounds like you are not able to tolerate this class of medicine.

The Avapro is a newer class of medicine known as an angiotensen recepter blocker. It can be very effective at lowering blood pressure but does less to control heart rate.

There are a few other classes of blood pressure medicines. None of them are quite as well suited at treating both the heart rate and BP issue but they may be worth a try if you are still having trouble.

I would suggest you see a cardiologist to discuss your treatment options and get a specialist recommendation for which treatment you should try.

Best wishes.
 shane kelly - Sun Dec 30, 2007 5:47 pm

Dear Doctor .

My blood pressuer is currently SYS=165
DIA=109

i have also had a tachycardia
i am 23 years old is this normal?

THANK YOU
 John Kenyon, CNA - Thu Sep 18, 2008 9:01 pm

User avatar Hello -

That blood pressure, if it is chronically in that range, is not normal at any age. However, during the course of a day we all experience BP ups and downs for various reasons. You'll need to check your BP a couple times a day for about a week to be sure that wasn't just a coincidental spike. Situations (especially emotional ones) can cause that sort of thing momentarily. One reading isn't enough for a diagnosis of high BP. If you don't have a device at home to measure it then either use one of the machines found in some drugstores, or have your doctor recheck it several times. It may not be your normal pressure at all.

As for tachycardia, whatever makes the blood pressure rise can also cause the heart rate to rise. I'm not sure how you define tachycardia, and there are several possible causes for it, including emotions (anxiety and stress especially), caffeine, etc. What was the rate you considered to be tachycardia?

Also, what's going on in your life right now? Are you under stress? Are you an anxious person? At age 23 a lot can be going on. Hopefully your symptoms are transient and related to emotions. Only your doctor can tell for sure, though.

Please follow up with us here as needed. I hope this info is helpful.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here